Alert archive / Ohio / Special Weather Statements in 2013
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 20, 2013, 10:39 AM EDT for Darke County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 10:39 AM EDT (14:39 UTC)
- Expired
- Jul 20, 2013, 11:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
County Darke County, OH
The radar
The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
259
WWUS81 KILN 201439
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 AM EDT SAT JUL 20 2013
OHZ034-042-201530-
DARKE OH-MERCER OH-
1039 AM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER AND NORTHERN
DARKE COUNTIES THROUGH 1130 AM EDT...
AT 1035 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST
OF NORTH DAYTON...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...ANSONIA
AND VERSAILLES.
ALSO...NORTH DAYTON...COSMOS...ROSE HILL...BURKETTSVILLE...NEW
WESTON...ROSSBURG...NORTH STAR...BROCK...DARKE COUNTY AIRPORT AND
OSGOOD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4039 8446 4036 8446 4035 8444 4016 8444
4023 8481 4043 8481
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 20, 4:25 AM EDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jul 20, 4:25 AM EDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 425 AM EDT SAT JUL 20 2013 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TODAY...KICKING OFF SHOWERS AND THUNDERSTORMS. A SLIGHTLY COOLER AIR MASS WILL BE IN PLACE ON SUNDAY...BEFORE ADDITIONAL PRECIPITATION MOVES INTO THE OHIO VALLEY ON MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MODELS CONTINUE TO SHOW GOOD CONSENSUS FOR TODAY AS THEY PUSH A CDFNT DOWN INTO THE REGION. MODERATELY UNSTABLE AIRMASS WILL BE ACROSS THE REGION TODAY...WITH CAPES AROUND 1500-2000 J/KG. WITH CONVERGENCE AHEAD OF THE FRONT...EXPECT TSTM TO DEVELOP ACROSS THE REGION. EXTREME NRN AREAS COULD SEE SOME ACTIVITY SLIP INTO THEM NR THE BEGINNING OF THE PERIOD...BUT THINK THAT THE BEST DEVELOPMENT WILL BE AS THE MORNING PROGRESSES AND INSTABILITY BUILDS. TOYED WITH THE IDEA OF RAISING POP TO CATEGORICAL...BUT DECIDED TO LEAVE THEM IN THE 60-70 PERCENT RANGE. SO EXPECT THE STORMS TO BUILD ACROSS THE N DURING THE MORNING...THEN TO WORK S DURING THE DAY. WINDS ALOFT PICK UP SOME AFTER SUNRISE...BUT DONT INCREASE MUCH PAST 30 KTS. UNIDIRECTIONAL NATURE OF THE WINDS MAY HELP SOME STORMS PRODUCE SOME BOWS TODAY. SPC HAS THE REGION UNDER A SLIGHT RISK TODAY. HAVE ALREADY ADDED A MENTION OF SEVERE TO THE GRIDS/ZFP FOR TODAY. HIGHS TODAY SHOULD BE A LITTLE COOLER THAN YESTERDAY...ESPECIALLY IN THE N DUE TO THE PCPN AND CLOUDS COVER. WENT WITH A CONSENSUS FORECAST AND CAME UP WITH HIGHS IN THE MID 80 FOR THE N AND UPPER 80 ACROSS EXTREME SRN OH AND NRN KY. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... CDFNT WORKS INTO KENTUCKY THIS EVENING BEFORE STALLING OUT. NRN COUNTIES MAY HAVE LOW CHC OF PCPN AT THE BEGINNING OF THE PERIOD...BEFORE DRYING OUT FOR THE REST OF THE NIGHT. FOR COUNTIES ALONG THE OHIO RIVER...CONVECTION SHOULD BE ONGOING AND SHOULD LINGER FOR MUCH OF THE NIGHT. KEPT THE POPS LIKELY FOR THE EARLY PART OF TONIGHT IN THE S. HIGH PRESSURE BUILDING INTO THE GREAT LAKES WILL KEEP THE FRONT A PCPN SUPPRESSED NR THE OHIO RIVER FOR SUNDAY. THEN AN UPPER LEVEL DISTURBANCE WILL PUSH TOWARDS THE REGION SUNDAY BEFORE CROSSING IT ON MONDAY. THE CHANCE OF PCPN WILL INCREASE FROM SW TO NE AS SUNDAY NIGHT PROGRESSES BEFORE AFFECTING THE ENTIRE REGION MONDAY. KEPT THE LIKELY POPS FOR MONDAY GOING. HIGHS ON SUNDAY WILL GENERALLY BE IN THE MID 80S...WITH A LOCATION OR TWO IN THE LOWER 80 FOR THE N AND THE UPPER 80S IN THE S. THE PCPN ON MONDAY WILL SUPPRESS HIGH TEMPERATURES SOME MORE...KEEPING THEM IN THE UPPER 70S IN THE N AND THE LOWER 80S ACROSS THE S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE DISTURBANCE WILL SLIDE TO OUR EAST MONDAY NIGHT WHICH SHOULD BRING LOWERING CHANCES FOR PRECIPITATION OVERNIGHT MONDAY NIGHT. ANOTHER DISTURBANCE WILL BE POISED TO CROSS THE AREA TUESDAY...WITH A ROUND OF MAINLY AFTERNOON THUNDERSTORMS EXPECTED. THIS SECOND DISTURBANCE EXITS THE REGION RATHER SLOWLY...THEREFORE AM FORECASTING CHANCE FOR THUNDERSTORMS INTO THE WEDNESDAY AFTERNOON TIME PERIOD ACROSS THE EAST AS THE DISTURBANCE MOVES AWAY. UPPER TROUGH OVER THE GREAT LAKES AMPLIFIES ON WEDNESDAY NIGHT AND SHIFTS ITS AXIS AND BETTER FORCING TO OUR EAST. THIS SHOULD LOWER CHANCES FOR PRECIPITATION STARTING WEDNESDAY EVENING...LASTING THROUGH FRIDAY. WITH THE UPPER TROUGH EXTENDING ACROSS THE EASTERN PORTIONS OF THE CONUS DURING THE EXTENDED TIME PERIOD...TEMPERATURES WILL RUN NEAR NORMAL TO SLIGHTLY BELOW NORMAL FOR MUCH OF THE WORK WEEK. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... A COLD FRONT WILL SWEEP SOUTH THORUGH THE OHIO VALLEY TODAY. SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT AND BRIEFLY BRING MVFR TO POSSIBLY IFR CONDITIONS. AS THE FRONT DROPS SOUTH...IT WILL BE ORIENTED MORE WEST TO EAST AS IT APPROACHES THE OHIO RIVER THIS EVENING. THIS WILL PUT IT NEARLY PARALLEL TO THE UPPER FLOW AND IT IS EXPECTED TO STALL NEAR THE RIVER. HIGH PRESSURE BUILDING OVER THE GREAT LAKES NEVER BECOMES THAT STRONG AND REMAINS WELL NORTH OF THE AREA. AS NORTHERLY WINDS BEHIND THE FRONT BECOME ESTABLISHED NORTH OF THE OHIO RIVER...THE MEAN FLOW WILL BE QUITE LIGHT AND UNDER 5KT...AND VARIABLE ALONG THE OHIO RIVER. OUTSIDE OF THE STORMS...VFR CONDITIONS SHOULD PREVAIL. OUTLOOK...THUNDERSTORMS LIKELY MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...LATTO AVIATION...FRANKS
Hazardous weather outlook, Jul 20, 5:02 AM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT SAT JUL 20 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 502 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. LARGE HAIL AND HEAVY RAINFALL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 20, 9:13 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
913 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM FLOOD DUNKIRK 40.79N 83.64W
07/20/2013 HARDIN OH LAW ENFORCEMENT
HIGH WATER ON RTE 68
&&
MYRONPSpecial weather statement, Jul 20, 9:34 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
934 AM EDT SAT JUL 20 2013
OHZ026-035-044-201415-
AUGLAIZE OH-HARDIN OH-LOGAN OH-
934 AM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN...SOUTHERN HARDIN
AND EASTERN AUGLAIZE COUNTIES THROUGH 1015 AM EDT...
AT 930 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WAYNESFIELD...MOVING SOUTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RUSSELLS POINT.
ALSO...LAKEVIEW...ROUNDHEAD...JUMBO...HUNTSVILLE...BELLE CENTER...
NORTHWOOD...SILVER CREEK...RUSHSYLVANIA...BIG SPRINGS AND NEW
JERUSALEM ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4057 8352 4036 8362 4046 8400 4048 8401
4048 8407 4050 8415 4065 8406 4065 8389Local storm report, Jul 20, 10:19 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1019 AM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM TSTM WND GST RUSHSYLVANIA 40.46N 83.67W
07/20/2013 M65 MPH LOGAN OH TRAINED SPOTTER
&&
MYRONPSpecial weather statement, Jul 20, 10:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1039 AM EDT SAT JUL 20 2013
OHZ034-042-201530-
DARKE OH-MERCER OH-
1039 AM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER AND NORTHERN
DARKE COUNTIES THROUGH 1130 AM EDT...
AT 1035 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST
OF NORTH DAYTON...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...ANSONIA
AND VERSAILLES.
ALSO...NORTH DAYTON...COSMOS...ROSE HILL...BURKETTSVILLE...NEW
WESTON...ROSSBURG...NORTH STAR...BROCK...DARKE COUNTY AIRPORT AND
OSGOOD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4039 8446 4036 8446 4035 8444 4016 8444
4023 8481 4043 8481The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:27 AM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jul 20, 9:34 AM EDT | Special Weather Statement | ILN | Logan | 41 min |
| Jul 20, 10:12 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Logan, Union | 48 min |
| Jul 20, 10:55 AM EDT | Special Weather Statement | ILN | Delaware | 50 min |
| Jul 20, 11:00 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Shelby | 45 min |
| Jul 20, 11:35 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Montgomery, Shelby | 55 min |
| Jul 20, 12:00 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Logan, Miami, Shelby | 2 hr |
| Jul 20, 12:20 PM EDT | Special Weather Statement | ILN | Madison | 25 min |
| Jul 20, 12:21 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Franklin, Madison, Pickaway | 39 min |
| Jul 20, 12:44 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| Jul 20, 1:45 PM EDT | Areal Flood Advisory | ILN | Fairfield, Hocking | 3 hr |
| Jul 20, 2:47 PM EDT | Special Weather Statement | ILN | Greene | 28 min |
| Jul 20, 2:54 PM EDT | Special Weather Statement | ILN | Preble | 36 min |
| Jul 20, 3:26 PM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 2 hr |
| Jul 20, 3:33 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jul 20, 3:45 PM EDT | Areal Flood Advisory | ILN | Clinton, Greene, Warren | 2 hr |
| Jul 20, 3:48 PM EDT | Special Weather Statement | ILN | Highland | 42 min |
| Jul 20, 3:53 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland, Pike, Ross | 52 min |
| Jul 20, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 48 min |
| Jul 20, 4:03 PM EDT | Special Weather Statement | ILN | Warren | 27 min |
| Jul 20, 4:10 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland, Pike, Ross | 2 hr |
| Jul 20, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 43 min |
| Jul 20, 4:28 PM EDT | Special Weather Statement | ILN | Warren | 32 min |
| Jul 20, 4:41 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Jul 20, 4:57 PM EDT | Flash Flood Warning | ILN | Clinton, Fayette, Highland | 3 hr |
| Jul 20, 5:24 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 20, 5:57 PM EDT | Special Weather Statement | ILN | Scioto | 33 min |
| Jul 20, 7:31 PM EDT | Areal Flood Warning | ILN | Highland | 3 hr |
| Jul 20, 3:37 PM EDT | Special Weather Statement | ILN | Boone, Gallatin | 23 min |
Nearby
Special Weather Statements in Ohio, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.